Topiramate (TPM) is a newer antiepileptic drug with high efficacy in treating various neurological disorders, especially epilepsy and migraine. The adverse effects of TPM therapy are mainly central nervous system-related somnolence and dizziness. There are rare reports about the role of TPM on sexual effects, but with inconsistent results. In this report, we describe a 31-year-old man who developed erectile dysfunction after several months of TPM use. Complete urological and sexual psychiatric evaluations were done. There was lack of an identifiable organic basis and psychiatric pathology in this patient. The erectile dysfunction improved only after the termination of TPM, documenting the temporal relationship. We reviewed and discussed the clinical aspect of TPM use in erectile dysfunction. This case and the rare cases of erectile dysfunction in TPM use reported in the literature show that TPM is worth to be paid attention to whenever it is prescribed in a wide range of neurological disorders.
All Science Journal Classification (ASJC) codes
- Clinical Neurology
- Psychiatry and Mental health